Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 50, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 20, 2004, 7:00 PM CST for Choctaw County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2004, 7:00 PM CST (01:00 UTC)
- Expired
- Mar 20, 2004, 7:45 PM CST
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 180 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 2012 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958 WUUS54 KTSA 210100 SVRTUL OKC023-210145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 700 PM CST SAT MAR 20 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 745 PM CST * AT 700 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HUGO...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HUGO... GOODLAND AND SAWYER. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3407 9534 3400 9571 3356 9526 3371 9503 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 6:56 PM CST, 4 minutes earlier.
Area forecast discussion, Mar 20, 6:56 PM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 656 PM CST SAT MAR 20 2004 DISC... LINE OF SHOWERS/THUNDER NOW CLEAR OF ALL TSA CWA..WITH THE EXCEPTION CHOCTAW COUNTY. WILL KEEP TSRA /SHRA IN CHOCTAW FOR ANOTHER HOUR. PLENTY OF CLEAR SKY BEHIND SHOWER / THUNDER SO LOWERED DROPPED CLOUD GRID VALUES. WILL TWEAK TMIN TEMPS FOR 930-10 UPDATE. PRELIM NUMBERS: TUL 39 57 32 58 / 0 0 5 10 FSM 43 59 33 57 / 0 0 5 10 MLC 44 60 36 62 / 0 0 5 10 BVO 38 55 30 54 / 0 0 5 10 FYV 38 53 27 54 / 0 0 5 10 BYV 35 52 28 52 / 0 0 5 10 MKO 41 59 33 58 / 0 0 5 10 MIO 34 54 29 52 / 0 0 5 10 F10 42 58 33 59 / 0 0 5 10 HHW 49 61 39 63 / 30 0 5 10 FORECAST ID= 21 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Mar 20, 1:00 PM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CST SAT MAR 20 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT ...A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A COLD FRONT HAS ENTERED THE OUTLOOK AREA AND HAS PUSHED SOUTH OF THE INTERSTATE 44 CORRIDOR BY EARLY THIS AFTERNOON. THE AIRMASS AHEAD OF THE FRONT CONTINUES TO DESTABILIZE HOWEVER THE CAP STRENGTH HAS KEPT THUNDERSTORMS FROM FORMING ALONG THE COLD FRONT. THE CAP WILL CONTINUE TO WEAKEN THROUGH THE AFTERNOON WITH THUNDERSTORMS EXPECTED TO INITIATE BY MID AFTERNOON AS THE COLD FRONT CONTINUES SOUTHWARD. MODERATELY UNSTABLE CONDITIONS WILL EXIST ALONG AND SOUTH OF INTERSTATE 40 WITH LOCATIONS SOUTH OF THIS LINE FAVORED FOR SEVERE WEATHER PRIOR TO COLD FRONTAL PASSAGE. WEAK WIND FIELDS ALOFT COUPLED WITH MODERATE INSTABILITY FAVOR LARGE HAIL AS THE PRIMARY THREAT. THE COLD FRONT WILL CONTINUE SOUTHWARD AND GRADUALLY PUSH THE SEVERE WEATHER THREAT SOUTH OF THE OUTLOOK AREA BY MID EVENING. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER WEAK DISTURBANCE IS EXPECTED TO BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE LATTER HALF OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 20, 4:31 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CST SAT MAR 20 2004
OKZ073-202300-
PITTSBURG OK-
431 PM CST SAT MAR 20 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 431 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF ALDERSON...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HARTSHORNE...
HAILEYVILLE...DOW...BACHE...ALDERSON AND KREBS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.